COOKIE CONSENT
Create
Notifications
Favorites Edit

Asia Cup 2018: Shakib Al Hasan likely to miss tournament

Aadya Sharma
FEATURED COLUMNIST
News
479   //    09 Aug 2018, 14:52 IST

Bangladesh v England - 2nd One Day International
Shakib Al Hasan

Bangladesh all-rounder Shakib Al Hasan is likely to miss the upcoming edition of the Asia Cup due to a lingering finger injury.

The Bangladesh ODI and T20I captain hinted that he might undergo a surgery before the tournament, slated to take place in September.

Speaking to reporters in Dhaka after his side's return from the West Indies, Shakib said:

“I don’t want to play without being fully fit. If I think that way, it should be done before the Asia Cup and that is normal. We all know that I have to have a surgery".

“But I feel the earlier it is done, the better, most probably before the Asia Cup,” he added.

The all-rounder had sustained an injury to his little finger during the tri-series that also featured Zimbabwe and Sri Lanka, in January, during the final game, and was forced off the field.

He returned to play the Nidahas Trophy in March and also played in the IPL for the Sunrisers Hyderabad.

He received treatment in Australia and was supposed to undergo surgery according to the suggestion of doctors. The pain resurfaced during the just-concluded T20I series against West Indies, which is side won 2-1.

Bangladesh will be in Pool B, along with Afghanistan and Sri Lanka in the Asia Cup, and is set to take place from September 15 to 28.

According to Cricbuzz, Bangladesh Cricket Board chief physician Debashish Chowdhury said that Shakib had been taking anti-inflammatory injections to take part in the series against West Indies.

"He had been given anti-inflammatory injection as the pain recurred but once he returns back home we can take a better look at him and decide his next course of action".

"It is the second time he is taking such an injection as he had taken that in Australia where he went immediately after the injury. Though we have seen in some cases, sportsmen can manage their injury with such medication but the problem arises if it is repeated often as the steroids do have some side effects," he added.






Topics you might be interested in:
Aadya Sharma
FEATURED COLUMNIST
Fetching more content...